Tornado, Winnebago
- When
- June 8, 11:40 AM CST
- Where
- Winnebago County, 4 mi W of Oshkosh Wittman Fld
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 15 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.983, -88.633
) but no damage was reported. Two other tornadoes that touched down over Lake Winnebago were viewed by numerous participants of a fishing tournament that was taking place on the lake.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Showers and thunderstorms developed across central and east-central Wisconsin during the late morning and afternoon hours, producing funnel clouds and four tornadoes.A slow moving tornado that touched down about 4 miles south of Marshfield (Wood co.) tore siding from a garage, broke windows, destroyed a playhouse and a dog house, and blew two 50 pound barrels 200 yards away.A tornado briefly touched down west of Oshkosh (Winnebago co.) but no damage was reported. Two other tornadoes that touched down over Lake Winnebago were viewed by numerous participants of a fishing tournament that was taking place on the lake. One of these tornadoes touched down about 5 miles east of Oshkosh (Winnebago co.) and the other touched down about 4 miles west of Brothertown (Calumet co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 8, 3:00 AM CST, 8 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT SUN JUN 8 2003 LARGE SCALE FLOW PATTERN ACRS THE CONUS EXPECTED TO UNDERGO CHGS DURING THE UPCOMING WK. TWO SIG SHRTWVS EXPECTED TO MV THROUGH/OUT OF NRN PLAINS TROF BEFORE FLOW FLATTENS AND JET BEGINS TO SHIFT NWD. THOSE SYSTEMS ARE LIKELY TO BRING SIG PCPN TO THE RGN. PCPN CHCS DURING THE LATTER PART OF THE WK WL DEPEND MORE ON WKR SHRTWVS IN FLATTER UPR FLOW AND BE MORE DIFFICULT TO TIME. THE NWD SHIFT OF THE JET WL ALLOW TEMPS TO RETURN TO LEVELS CLOSE TO SEASONAL NORMALS. STG UPR SYSTEM TRACKING JUST S OF THE AREA WL BRING WIDESPREAD RN TO THE AREA TDA. EARLY MORNING STLT IMAGERY SHOWED WELL DEFINED COMMA HEAD FORMING ACRS WI/MN/IA. BEST GUESS WAS THAT THE HEAVY STEADY RN WITH MAIN COMMA HEAD WL SET-UP ALONG/N OF A ISW-MNM LINE. S OF THAT...PCPN WL TEND TO BE A BIT MORE SHOWERY AS UPR DRY SLOT DRIVES NEWD. MID-LVL LAPSE RATES OVER 7 C DEG/KM IN THE DRY SLOT COMBINED WITH STG FORCING FM UPR SYSTEM SHOULD PRODUCE BANDS OF CONVECTIVE PCPN IN E-C WI...ESP DURING THE LATE MORNING AND AFTN. VERTICAL STRUCTURE OF THE SYSTEM WAS RATHER DISJOINTED EARLY THIS MORNING...WITH MAIN SFC LOW ACTUALLY NNW OF UPR SYSTEM. THAT WAS A RESULT OF COMPLEX SFC PRESSURE PATTERN LEFT BEHIND BY PREV SYSTEM. EXPECT SYSTEM TO EVOLVE INTO A MORE TYPICAL CONFIGURATION BY THIS AFTN. TRACK OF SFC LOW IMPORTANT TO TEMP FCST IN E-C WI...SINCE IT WL DETERMINE WHETHER OR NOT THE WINDS ARE OFF THE LAKE. 06Z RUC INDICATED SFC LOW WL TRACK NR/JUST S OF GRB EARLY THIS AFTN. AS A RESULT...THE FOX VALLEY COULD SEE A BRIEF RISE IN TEMPS DURING THE MID-DAY HRS...THOUGH READINGS WL STILL BE BLO NORMAL. TEMPS PROBABLY WON/T GO ANYWHERE IN AREAS FARTHER NW THAT GET STUCK UNDER THE STEADIER RN SHIELD. SYSTEM SHOULD EXIT THE AREA TNGT. ALTHOUGH SOME FG WL BE POSSIBLE... THERE SHOULD BE ENOUGH OF A SFC PRESSURE GRADIENT TO GENERATE SOME WIND AND KEEP THE FG FROM GETTING OUT OF HAND. QUIET WX EXPECTED MON BEFORE THE NEXT SYSTEM ARRIVES FOR MON NGT/TUE. SYSTEM NOW PROGGED TO ARRIVE A LITTLE MORE QUICKLY THAN EARLIER EXPECTED. SINCE JET WL BE IN THE PROCESS OF SHIFTG NWD...EARLIER ARRIVAL LIKELY TO RESULT IN A TRACK FURTHER S THAN EXPECTED YDA. THE LASTEST RUNS OF THE MED RANGE MODELS CAST SOME DOUBT ABOUT WHETHER SFC LOW WL TRACK N OR S OF THE AREA. IN EITHER CASE...STRENGTHENING LLJ DRIVING INTO LOW-LEVEL BAROCLINIC ZONE LIKELY TO GENERATE AN MCS MON NGT. KEPT POPS IN HIGH CHC CAT FOR NOW. FASTER MVMT OF SYSTEM MIGHT GET IT E OF THE AREA EARLY ENOUGH TO CONFINE THE MAIN TSTM THREAT TUE TO THE MORNING AND THUS REDUCE RISK OF SVR WX. HOWEVER...NOT CONFIDENT ENOUGH TO COMMIT TO THAT TIMING IN THE FCST YET. QUIET WX EXPECTED WED...THEN PCPN CHCS HARDER TO TIME DUE TO FLATTER NATURE OF UPR FLOW. NOTHING IN THE LATEST ROUND OF MED RANGE GUID SUPPORTED MAKING ANY SIG CHGS TO THE PREV FCST...BUT DID SOME TEAKING TO BLEND BETTER WITH SURROUNDING OFFICES. MED RANGE MODELS CONTD TO INDICATE THE DEVELOPMENT OF A TROF NR THE WEST COAST DURING THE LATTER PART OF THE WK AND INTO THE UPCOMING WEEKEND. THAT WL LEAD TO SOME BUILDING OF A RIDGE DOWNSTREAM OVER THE CENTRAL U.S...HIGHER UPR HEIGHTS ACRS THE AREA...AND WARMER TEMPS. HOWEVER...IF PATTERN BECOMES TOO AMPLIFIED WE COULD GET CAUGHT IN SITN WHERE ERN U.S. TROF REFORMS AND NW FLOW DRIVES COOL HIGH PRESSURE SWD FM HUDSON BAY. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091645- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL PUSH THROUGH NORTHEAST WISCONSIN THROUGH THE AFTERNOON HOURS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THOUGH A FEW OF THE STRONGER STORM MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY EAST OF A LINE FROM GREEN BAY TO OMRO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY...AND AGAIN AT THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT. TE WWW.CRH.NOAA.GOV/GRB
082330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1225 PM CDT SUN JUN 8 2003 ...COLD AIR FUNNELS OVER NORTHEAST WISCONSIN... SEVERAL REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED FROM WAUSHARA AND WINNEBAGO COUNTIES LATE THIS MORNING AND EARLY THIS AFTERNOON. GENERALLY...FUNNEL CLOUDS DEVELOP AND OCCUR IN CONJUNCTION WITH WELL DEVELOPED AND INTENSE THUNDERSTORMS WHICH FORM IN A WARM...MOIST AIRMASS. WHEN FUNNEL CLOUDS DEVELOP WITH THIS TYPE OF THUNDERSTORM... THEY FREQUENTLY DIP TO THE GROUND...AND HAVE SUFFICIENT FORCE TO CAUSE DAMAGE ALONG THEIR PATH. A FUNNEL CLOUD THAT TOUCHES THE GROUND IS CALLED A TORNADO. AN ENTIRELY DIFFERENT WEATHER CONDITION PREVAILS OVER WISCONSIN TODAY. THERE IS LITTLE POTENTIAL FOR INTENSE THUNDERSTORMS. A SOMEWHAT DIFFERENT TYPE OF FUNNEL CLOUD FORMS WHEN WEATHER CONDITIONS ARE SIMILAR TO THOSE OF TODAY. THESE ARE CALLED COLD AIR FUNNELS...AND ARE NOT AS VIOLENT AS THOSE ASSOCIATED WITH WARM HUMID CONDITIONS. COLD AIR FUNNELS RARELY TOUCH DOWN AND CAUSE DAMAGE. THESE FUNNEL CLOUDS NORMALLY PROTRUDE A FEW HUNDRED FEET DOWNWARD FROM THE PARENT CLOUD... ROTATE OR SPIN LIKE A TOP...AND LAST A FEW MINUTES BEFORE DISSIPATING. MORE FUNNEL CLOUDS ARE POSSIBLE OVER NORTHEAST WISCONSIN THIS AFTERNOON. LAGREE WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 71 km away, was scanning. The volume nearest the first event began at 17:37 UTC.
4 tornado, 2 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyThe tornado archive for Wisconsin, 2003Warnings in Wisconsin, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366751, 5366755, 5366754, 5366752, 5366753, 5366750.